Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 397, NWS Tulsa, OK

September 23, 2023McIntosh County, Pittsburg County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 23, 2023, 9:52 PM CDT for McIntosh County, Pittsburg County, Oklahoma. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 23, 2023, 9:52 PM CDT (02:52 UTC)
Expired
Sep 23, 2023, 10:30 PM CDT
In force
38 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties McIntosh County, OK, Pittsburg County, OK

The radar

The Tulsa radar (KINX), 99 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 23, 10:26 PM CDTHAIL 22 S Indianola, OKReport from mPING: Hen Egg (2.00 in.).
Sep 23, 10:30 PM CDTTSTM WND DMG2 S Indianola, OKReport from mPING: 1-inch tree limbs broken; Shingles blown off.
Sep 23, 10:31 PM CDTTSTM WND DMG2 Ese Indianola, OKNumerous trees down. Barn destroyed.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 23, 4:03 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2023-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2444 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2023-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2444 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
2057 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted.

631 
WUUS54 KTSA 240252
SVRTSA
OKC091-121-240330-
/O.NEW.KTSA.SV.W.0397.230924T0252Z-230924T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
952 PM CDT Sat Sep 23 2023

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southern McIntosh County in southeastern Oklahoma...
  Northwestern Pittsburg County in southeastern Oklahoma...

* Until 1030 PM CDT.

* At 951 PM CDT, a severe thunderstorm was located 5 miles north of
  Raiford, moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Eufaula...                        Crowder...
  Canadian...                       Indianola...
  Hanna...                          Stidham...
  Arrowhead State Park...           Raiford...
  Vivian...                         Vernon...

This includes Interstate 40 in Oklahoma between mile markers 246 and
249.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3537 9598 3538 9596 3538 9588 3542 9588
      3545 9580 3529 9545 3523 9545 3503 9587
      3520 9598
TIME...MOT...LOC 0251Z 315DEG 22KT 3534 9582 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
882 
WWUS54 KTSA 240312
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1012 PM CDT Sat Sep 23 2023

OKC091-121-240330-
/O.CON.KTSA.SV.W.0397.000000T0000Z-230924T0330Z/
McIntosh OK-Pittsburg OK-
1012 PM CDT Sat Sep 23 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHERN MCINTOSH AND NORTHWESTERN PITTSBURG COUNTIES...

At 1012 PM CDT, a severe thunderstorm was located near Raiford,
moving southeast at 20 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations in or near the path include...
Eufaula...                        Crowder...
Canadian...                       Indianola...
Hanna...                          Stidham...
Arrowhead State Park...           Raiford...
Vivian...                         Vernon...

This includes Interstate 40 in Oklahoma between mile markers 246 and
249.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3537 9598 3538 9596 3538 9588 3542 9588
      3545 9580 3529 9545 3523 9545 3503 9587
      3520 9598
TIME...MOT...LOC 0312Z 325DEG 19KT 3525 9575 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 9:38 PM CDT, 14 minutes earlier.

Area forecast discussion, Sep 23, 9:38 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
938 PM CDT Sat Sep 23 2023

...New UPDATE...

.UPDATE...
Issued at 923 PM CDT Sat Sep 23 2023

Scattered strong to severe thunderstorm activity continues in
strongly unstable pre-frontal airmass across eastern Oklahoma.
Weaker activity within a warm advection regime is starting to
spread into northwest Arkansas as well. Storms are starting to
cluster south of the Tulsa area where some excessive rainfall has
been observed on radar with estimates in the 3-4 inch range over
the past six hours from around Mounds to east of Okmulgee. Another
area with 3-4 inches amounts mostly from a lone supercell earlier
in the afternoon extends from Henrietta to Crowder. Meanwhile the
synoptic front continues to push south across southeast Kansas
into central Oklahoma. Convection has been slow to develop
southward along the front but this could change as stronger mid
level forcing begins to encroach on the area. No changes needed to
the current forecast or ongoing headlines with storms expected to
continue spreading southeast and east across the remainder of
southeast Oklahoma and west-central Arkansas through the evening
with more development along the cold front as it moves toward the
I-40 corridor through sunrise Sunday. Instability and shear
parameters will remain favorable for occasional severe storms with
large hail and damaging winds the main threat along with
torrential rainfall. Expect the severe watch to be extended
shortly.

&&

.SHORT TERM...
(Through tonight )
Issued at 250 PM CDT Sat Sep 23 2023

Isolated convection has recently developed across NE OK in a
corridor of prefrontal mid level warm advection. While these
storms are likely rooted above the boundary layer per the 19z
KOUN sounding, steep lapse rates and sufficient shear is available
to support a severe potential with large hail the initial concern.
Should convection continue to foster within this pre frontal
corridor the chances of more surface based storms will increase
along with a corresponding uptick in severe potential. The more
probable scenario is additional storms initiate ahead of the cold
front across far NE OK and southern KS by late afternoon and
quickly become severe as the full instability / shear profile can
be realized. Initial supercell storms will have slower storm
motions as low level shear increases and cell interaction along
with a growing cold pool will become more probable. The result is
likely to be a steady upscale growth into severe storm clusters
with a window for all severe hazards along with an increasing
flood threat. The storm complex will spread east and southeast
through the evening and overnight hours. The trend will be toward
more of a flooding risk, however a risk of strong downbursts may
continue into the overnight hours as the shallow moisture profiles
allow aggressive downdrafts. The consensus for the heavier
rainfall footprint is slightly eastward through tonight and the
flood watch has been expanded accordingly.

&&

.LONG TERM...
(Tomorrow through Saturday)
Issued at 250 PM CDT Sat Sep 23 2023

Storms will likely be ongoing early Sunday but in a weakened state
across SE OK into western AR. The progression of the associated
outflow boundary will be an important feature regarding additional
storm develop later in the day Sunday through Sunday night. As
another mid level influences the region late Sunday storms will
develop and strengthen along and especially south of the outflow
boundary. There is potential for another round of heavy rain
across SE OK through Sunday night and this area may require a
flood watch as trends become more clear. Precip should be ending
from north to south through the day Monday with dry weather and
warm temperatures then set to prevail for much of next week.

&&

.AVIATION...
(00Z TAFS)
Issued at 646 PM CDT Sat Sep 23 2023

Thunderstorms increasing in coverage across eastern OK expected to
form into one or more clusters and move east and south through the
evening eventually impacting KMLC and AR terminals. Sufficient
instability for tempo group to include IFR conditions and gusty
winds in excess of 30kt as main convective cluster moves through.
Expect storms to clear northeast OK sites after 05Z but linger in
AR and at KMLC through 11Z. Low clouds will spread in behind
convective activity as frontal boundary slowly sinks south across
the area with MVFR conditions likely. CLoud may break or rise to
VFR during the afternoon but confidence low at best in timing. Late
afternoon storms may start near KMLC but left mention out of TAF
for now with uncertainty in timing and recovery of airmass in wake
of morning activity.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  82  63  86 /  80  30  30   0
FSM   72  84  69  87 / 100  70  60  30
MLC   71  87  66  86 /  80  60  60  20
BVO   64  83  57  86 /  80  20  10   0
FYV   65  82  61  84 / 100  60  50  20
BYV   66  81  61  81 /  90  60  40  20
MKO   68  81  64  84 /  90  50  40  10
MIO   66  81  59  83 /  90  30  20   0
F10   67  82  63  83 /  80  50  40  10
HHW   72  87  67  84 /  70  70  80  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 AM CDT Sunday for OKZ049-055>058-060>063-
     067>076.

AR...Flood Watch until 7 AM CDT Sunday for ARZ001-002-010-011-019.

&&

SHORT TERM...24
LONG TERM....07
AVIATION...24
Hazardous weather outlook, Sep 23, 5:47 PM CDT, 4 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
547 PM CDT Sat Sep 23 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
547 PM CDT Sat Sep 23 2023

...Severe weather likely this evening with the threat for
flash flooding into the overnight hours...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
    ONSET...early evening.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Northeast Oklahoma.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Eastern Oklahoma and far northwest Arkansas.
	ONSET...Late evening.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and far northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Widespread thunderstorms will develop along an advancing cold
front across northeast into central Oklahoma this evening. The
activity will move east into northwest Arkansas and the southeast
portion of Oklahoma by midnight. Sufficient instability and wind
shear will be present for all forms of severe weather with very
large hail being the most likely threat. A tornado or two will be
possible early this evening as more discrete storms form along the
front and southward along a pre-frontal trough. As the intense
complex of storms slowly moves east late this evening through the
early morning hours Sunday, the potential for damaging winds and flash
flooding will increase. Widespread rainfall amounts of 1 to 3
inches will be possible through Sunday morning with locally higher
totals approaching 5 inches possible.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
MONDAY...Thunderstorm Potential.
TUESDAY THROUGH Friday...No Hazards.

EXTENDED DISCUSSION...
Additional strong to severe thunderstorms are expected to develop
along the frontal boundary across southeast Oklahoma into west-
central Arkansas during the afternoon Sunday. Large hail and
damaging winds will be the main threat with these storms however a
limited tornado threat will also exist. A flash flood watch may be
needed across southeast Oklahoma into west-central Arkansas
especially where new thunderstorms overlap areas that receive
excessive rain overnight. A few storms could linger into Monday
morning before quiet weather returns through the rest of the
extended forecast.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Severe weather will increase from west to east this evening
including the potential for very heavy rainfall. The greatest risk
will be very large hail initially along with a tornado threat
especially with the more discrete cells that form along the
Interstate 44 corridor. Several clusters of severe storms are
expected to develop and move east and south across the remainder
of the area late this evening into the overnight hours Sunday. The
greatest risk of flash flooding will be where storms track across
areas that previously saw heavy rainfall.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Sep 23, 8:49 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
849 PM CDT Sat Sep 23 2023

OKZ054-055-060-240215-
Tulsa OK-Osage OK-Washington OK-
849 PM CDT Sat Sep 23 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OSAGE...
SOUTHWESTERN WASHINGTON AND NORTHEASTERN TULSA COUNTIES THROUGH 915
PM CDT...

At 849 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
west of Skiatook, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and dime size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Owasso...                         Skiatook...
Collinsville...                   Sperry...
Vera...                           Turley...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.

&&

LAT...LON 3642 9581 3642 9579 3640 9579 3639 9581
      3625 9581 3624 9582 3626 9617 3644 9617
      3648 9581
TIME...MOT...LOC 0149Z 268DEG 30KT 3635 9608

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 23, 9:14 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
914 PM CDT Sat Sep 23 2023

OKZ059-064-240245-
Pawnee OK-Creek OK-
914 PM CDT Sat Sep 23 2023

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CREEK AND SOUTH
CENTRAL PAWNEE COUNTIES THROUGH 945 PM CDT...

At 913 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southwest of Yale, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph and dime size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Drumright...                      Oilton...
Jennings...                       Terlton...
Silver City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.

&&

LAT...LON 3621 9637 3595 9637 3596 9662 3616 9662
      3616 9682
TIME...MOT...LOC 0213Z 267DEG 33KT 3607 9673

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 23, 9:30 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
930 PM CDT Sat Sep 23 2023

OKZ070-071-073-074-240330-
Haskell OK-Pittsburg OK-Muskogee OK-McIntosh OK-
930 PM CDT Sat Sep 23 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HASKELL...
SOUTHEASTERN MCINTOSH...NORTHEASTERN PITTSBURG AND SOUTH CENTRAL
MUSKOGEE COUNTIES THROUGH 1030 PM CDT...

At 930 PM CDT, Doppler radar indicated a strong thunderstorm near
Eufaula, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Eufaula...                        Quinton...
Porum...                          Kinta...
Canadian...                       Stidham...
Arrowhead State Park...           Enterprise...
Lake Eufaula State Park...        Onapa...
Lewisville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern and east central Oklahoma.

&&

LAT...LON 3545 9529 3510 9522 3512 9565 3539 9575
TIME...MOT...LOC 0230Z 268DEG 13KT 3528 9563

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

69
Special weather statement, Sep 23, 9:32 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
932 PM CDT Sat Sep 23 2023

OKZ054-055-059-060-064-240300-
Tulsa OK-Osage OK-Pawnee OK-Washington OK-Creek OK-
932 PM CDT Sat Sep 23 2023

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN OSAGE...NORTHWESTERN
CREEK...SOUTHWESTERN WASHINGTON...SOUTHEASTERN PAWNEE AND
NORTHWESTERN TULSA COUNTIES THROUGH 1000 PM CDT...

At 931 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 9 miles southwest of Avant to 3 miles east of
Osage to 2 miles southwest of Terlton. Movement was east at 40 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Skiatook...                       Cleveland...
Mannford...                       Sperry...
Oilton...                         Jennings...
Avant...                          Westport...
Vera...                           Osage...
Terlton...                        Keystone State Park...
Walnut Creek State Park...        Turley...
Silver City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.

&&

LAT...LON 3615 9662 3631 9649 3649 9629 3649 9581
      3628 9594 3609 9613 3609 9662
TIME...MOT...LOC 0231Z 253DEG 36KT 3639 9618 3630 9636 3616 9652

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 23, 9:33 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
933 PM CDT Sat Sep 23 2023

OKZ065-066-071-240300-
Okmulgee OK-Okfuskee OK-McIntosh OK-
933 PM CDT Sat Sep 23 2023

...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH...SOUTHERN OKMULGEE AND
SOUTHEASTERN OKFUSKEE COUNTIES THROUGH 1000 PM CDT...

At 933 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles southeast of Council Hill to 5 miles
southeast of Dewar to 3 miles northwest of Pharoah. Movement was
southeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Eufaula...                        Henryetta...
Checotah...                       Weleetka...
Dewar...                          Schulter...
Grayson...                        Hoffman...
Clearview...                      Stidham...
Raiford...                        Vivian...
Lake Eufaula State Park...        Pharoah...
Hitchita...                       Bryant...
Pierce...                         Onapa...

This includes Interstate 40 in Oklahoma between mile markers 223 and
267.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern, northeastern and east central Oklahoma.

&&

LAT...LON 3553 9629 3552 9589 3558 9571 3555 9571
      3555 9560 3538 9536 3522 9562 3524 9560
      3525 9562 3523 9567 3520 9568 3524 9598
      3529 9598 3529 9620
TIME...MOT...LOC 0233Z 321DEG 15KT 3553 9562 3541 9586 3547 9616

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
Special weather statement, Sep 23, 9:46 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
946 PM CDT Sat Sep 23 2023

OKZ060-061-240315-
Tulsa OK-Rogers OK-
946 PM CDT Sat Sep 23 2023

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL ROGERS AND
NORTHEASTERN TULSA COUNTIES THROUGH 1015 PM CDT...

At 946 PM CDT, Doppler radar indicated a strong thunderstorm near
Skiatook, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Claremore...                      Owasso...
Skiatook...                       Collinsville...
Sperry...                         Oologah...
Turley...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.

&&

LAT...LON 3648 9561 3628 9564 3626 9599 3641 9599
      3643 9590 3642 9581 3644 9581
TIME...MOT...LOC 0246Z 261DEG 32KT 3635 9594

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 7:12 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner36 min
Sep 23, 7:26 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner33 min
Sep 23, 7:28 PM CDTSpecial Weather StatementTSANowata32 min
Sep 23, 7:32 PM CDTSpecial Weather StatementTSACreek, Tulsa28 min
Sep 23, 7:34 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAOkmulgee41 min
Sep 23, 7:39 PM CDTSevere Thunderstorm WarningTSANowata, Rogers25 min
Sep 23, 7:41 PM CDTSevere Thunderstorm WarningTSACreek49 min
Sep 23, 7:45 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee45 min
Sep 23, 7:48 PM CDTAreal Flood AdvisoryTSAMcIntosh, Okmulgee, Pittsburg2 hr
Sep 23, 7:49 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers30 min
Sep 23, 7:54 PM CDTAreal Flood AdvisoryTSACreek, Okmulgee, Tulsa2 hr
Sep 23, 8:01 PM CDTSpecial Weather StatementTSACraig29 min
Sep 23, 8:03 PM CDTSevere Thunderstorm WarningTSACreek, Muskogee, Okmulgee, Tulsa, Wagoner42 min
Sep 23, 8:04 PM CDTAreal Flood AdvisoryTSAOkfuskee, Okmulgee116 min
Sep 23, 8:11 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee35 min
Sep 23, 8:13 PM CDTSpecial Weather StatementTSAMayes32 min
Sep 23, 8:14 PM CDTSpecial Weather StatementTSAOttawa31 min
Sep 23, 8:16 PM CDTSpecial Weather StatementTSAPittsburg44 min
Sep 23, 8:36 PM CDTSpecial Weather StatementTSAOttawa24 min
Sep 23, 8:38 PM CDTSpecial Weather StatementTSADelaware37 min
Sep 23, 8:45 PM CDTSpecial Weather StatementTSAOkmulgee30 min
Sep 23, 8:46 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg44 min
Sep 23, 8:49 PM CDTSpecial Weather StatementTSATulsa26 min
Sep 23, 8:50 PM CDTFlash Flood WarningTSACreek, Okmulgee, Tulsa5 hr
Sep 23, 8:52 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAPittsburg53 min
Sep 23, 8:55 PM CDTFlash Flood WarningTSAPittsburg6 hr
Sep 23, 9:03 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okfuskee, Okmulgee42 min
Sep 23, 9:14 PM CDTSpecial Weather StatementTSACreek31 min
Sep 23, 9:15 PM CDTFlash Flood WarningTSAMuskogee, Okmulgee5 hr
Sep 23, 9:19 PM CDTFlash Flood WarningTSAMcIntosh, Okfuskee, Okmulgee6 hr
Sep 23, 9:30 PM CDTSpecial Weather StatementTSAMcIntosh60 min
Sep 23, 9:32 PM CDTSpecial Weather StatementTSATulsa28 min
Sep 23, 9:33 PM CDTSpecial Weather StatementTSAMcIntosh27 min
Sep 23, 9:39 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee51 min
Sep 23, 9:40 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee19 min
Sep 23, 9:43 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAPittsburg34 min
Sep 23, 9:46 PM CDTSpecial Weather StatementTSARogers29 min
Sep 23, 9:55 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAOkfuskee65 min
Sep 23, 10:02 PM CDTAreal Flood AdvisoryTSACreek, Osage, Rogers, Tulsa, Wagoner, Washington3 hr
Sep 23, 10:20 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAMcIntosh, Pittsburg40 min
Sep 23, 10:46 PM CDTSevere Thunderstorm Warning Considerable damage threatTSALatimer, Pittsburg59 min
Sep 23, 10:55 PM CDTSevere Thunderstorm WarningTSAOkfuskee50 min
Sep 23, 10:57 PM CDTSpecial Weather StatementTSARogers33 min
Sep 23, 11:07 PM CDTAreal Flood AdvisoryTSAMuskogee, Okmulgee, Tulsa, Wagoner113 min
Sep 23, 11:08 PM CDTSpecial Weather StatementTSAOkmulgee37 min
Sep 23, 11:09 PM CDTSpecial Weather StatementTSADelaware36 min
Sep 23, 11:23 PM CDTSpecial Weather StatementTSACreek52 min
Sep 23, 11:27 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee, Wagoner48 min
Sep 23, 11:30 PM CDTAreal Flood AdvisoryTSALatimer, Pittsburg29 min
Sep 23, 11:40 PM CDTSevere Thunderstorm Warning Destructive damage threatTSALatimer, Pittsburg, Pushmataha65 min
Sep 23, 11:47 PM CDTSpecial Weather StatementTSAMcIntosh28 min
Sep 23, 11:59 PM CDTFlash Flood WarningTSALatimer, Pittsburg3 hr
Sep 24, 12:09 AM CDTSpecial Weather StatementTSAHaskell36 min
Sep 24, 12:19 AM CDTSpecial Weather StatementTSAMcIntosh, Pittsburg41 min
Sep 24, 12:26 AM CDTSpecial Weather StatementTSAOkfuskee49 min
Sep 24, 12:27 AM CDTAreal Flood AdvisoryTSADelaware108 min
Sep 24, 12:36 AM CDTSevere Thunderstorm WarningTSAPittsburg54 min
Sep 24, 12:37 AM CDTSevere Thunderstorm WarningTSALatimer, Pushmataha13 min
Sep 24, 12:40 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, McIntosh, Pittsburg28 min
Sep 24, 12:44 AM CDTFlash Flood WarningTSALatimer, Pittsburg, Pushmataha2 hr
Sep 24, 12:45 AM CDTSevere Thunderstorm WarningTSAOkfuskee45 min
Sep 24, 12:50 AM CDTSpecial Weather StatementTSALatimer25 min
Sep 24, 12:55 AM CDTSevere Thunderstorm WarningTSAOkfuskee50 min
Sep 24, 1:08 AM CDTSpecial Weather StatementTSALatimer37 min
Sep 24, 1:11 AM CDTAreal Flood AdvisoryTSAOkfuskee, Okmulgee61 min
Sep 24, 1:17 AM CDTSpecial Weather StatementTSALatimer, Pushmataha58 min
Sep 24, 1:20 AM CDTSpecial Weather StatementTSALeFlore25 min
Sep 24, 1:30 AM CDTSpecial Weather StatementTSAHughes30 min
Sep 24, 1:36 AM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha3 hr
Sep 24, 1:42 AM CDTFlash Flood WarningTSAHaskell, Latimer, McIntosh, Okfuskee, Okmulgee, Pittsburg3 hr
Sep 24, 1:45 AM CDTSpecial Weather StatementTSAOkfuskee30 min
Sep 24, 1:54 AM CDTSpecial Weather StatementTSAMcIntosh36 min
Sep 24, 2:02 AM CDTSpecial Weather StatementTSAOkfuskee28 min
Sep 24, 2:05 AM CDTSpecial Weather StatementTSAPushmataha40 min
Sep 24, 3:03 AM CDTSpecial Weather StatementTSAPushmataha27 min
Sep 24, 3:45 AM CDTSpecial Weather StatementTSAPushmataha30 min
Sep 24, 3:53 AM CDTFlash Flood WarningTSAHaskell, McIntosh, Muskogee, Okmulgee, Sequoyah, Wagoner3 hr
Sep 24, 4:06 AM CDTAreal Flood AdvisoryTSAAdair3 hr
Sep 24, 4:34 AM CDTAreal Flood WarningTSAHaskell, Latimer, LeFlore, McIntosh, Okfuskee, Okmulgee and 2 more6 hr
Sep 24, 3:35 PM CDTSpecial Weather StatementTSATulsa25 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.